Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 8, 2018, 7:44 AM CDT for Brewster County, Texas. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 7:44 AM CDT (12:44 UTC)
- Expired
- Sep 10, 2018, 8:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 15.05 ft at Sep 8, 2018, 1:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
774
WGUS44 KMAF 081244
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
744 AM CDT Sat Sep 8 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Heavy rainfall over the past 24 hours has allowed for Flooding to
occur over Boquillas, along the Rio Grande. Flooding potential will
exist for the next 18-24 hrs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this afternoon.
&&
TXC043-090443-
/O.NEW.KMAF.FL.W.0023.180908T1244Z-180910T1300Z/
/BOQT2.1.ER.180908T0758Z.180908T1200Z.180909T0100Z.NO/
744 AM CDT Sat Sep 8 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* until Monday morning, or until the warning is cancelled.
* At 7AM Saturday the stage was 14.0 feet (4.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 13.0 feet (4.0 meters), the river reaches minor flood
stage. Water reaches the water pumps maintained by the park
service that are used to water the campgrounds and to provide water
to the employee living quarters. It may be necessary for park
personnel to remove the pumps.
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 14.0 Sat 7 AM 13.2 13.2 11.8 7.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 4.3 Sat 7 AM 4.0 4.0 3.6 2.4
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$2 follow-up statements
971
WGUS44 KMAF 081940
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
240 PM CDT Sat Sep 8 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Recent heavy rainfall has caused rises along the Rio Grande.
The Rio Grande at Boquillas is expected to expected to crest above
moderate flood stage this evening. Therefore, a new Flood Warning
is in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tonight.
&&
TXC043-091140-
/O.EXT.KMAF.FL.W.0023.000000T0000Z-180910T1827Z/
/BOQT2.2.ER.180908T0758Z.180908T2100Z.180909T0627Z.NO/
240 PM CDT Sat Sep 8 2018
...Forecast flooding increased from to severity...
The Flood Warning continues for
the Rio Grande at Boquillas-Rio Grande Village.
* until Monday afternoon, or until the warning is cancelled.
* At 2PM Saturday the stage was 15.0 feet (4.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue rising to near 15.4 feet (4.7
meters) by late this afternoon. The river will fall below flood
stage after midnight tomorrow.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 14.9 feet (4.5 meters) on
Aug 29 2008.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Sun Sun
7PM 1AM 7AM 1PM
Boquillas-Rio 12.0 13.0 15.0 Sat 2 PM 15.3 13.4 9.2 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Sun Sun
7PM 1AM 7AM 1PM
Boquillas-Rio 3.7 4.0 4.6 Sat 2 PM 4.7 4.1 2.8 2.2
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$782
WGUS84 KMAF 090225
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
925 PM CDT Sat Sep 8 2018
...The Flood Warning is cancelled for the following river in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.The Rio Grande at Candelaria 3N and at Boquillas-Rio Grande Village
has crested and fallen below flood stage. The river is forecast to
continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional information is available at: www.weather.gov/midland
This will be the last forecast for this event.
&&
TXC377-090255-
/O.CAN.KMAF.FL.W.0020.000000T0000Z-180910T0000Z/
/CDET2.2.ER.180906T0357Z.180906T0815Z.180908T1948Z.NR/
925 PM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8PM Saturday the stage was 7.9 feet (2.4 meters).
* The river fell below flood stage at 2:48 PM Saturday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.1 feet (2.2 meters)
by Monday morning.
This crest compares to a previous crest of 12.7 feet (3.9 meters) on
Sep 6 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 7.9 Sat 8 PM 7.3 7.2 7.1 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.4 Sat 8 PM 2.2 2.2 2.2 2.2
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC043-090255-
/O.CAN.KMAF.FL.W.0023.000000T0000Z-180910T1827Z/
/BOQT2.2.ER.180908T0758Z.180908T1745Z.180908T2258Z.NO/
925 PM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 9PM Saturday the stage was 9.3 feet (2.8 meters).
* The river fell below flood stage at 5:58 PM Saturday.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to 5.4 feet (1.6 meters)
by Monday morning.
This crest compares to a previous crest of 14.5 feet (4.4 meters) on
Sep 2 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Boquillas-Rio 12.0 13.0 9.3 Sat 9 PM 7.7 6.2 5.9 5.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Boquillas-Rio 3.7 4.0 2.8 Sat 9 PM 2.3 1.9 1.8 1.7
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 5:54 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 8, 5:54 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
554 AM CDT Sat Sep 8 2018
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR to occasional MVFR ceilings are expected at most terminals
this morning. Will also mention tempo rain at KFST this morning
based on radar trends and the latest guidance. Expecting prevailing
VFR conditions at all terminals by 08/18z except at KFST by
08/21z.
12
&&
.PREV DISCUSSION... /issued 319 AM CDT Sat Sep 8 2018/
DISCUSSION...
Upper trough moving across the southern plains while a ridge off the
CA coast extends eastward to the Rockies. The trough expected to
slowly move SE across TX through the weekend into early next week
before lifting eastward with the ridge slowly building in behind it.
This will result in an overall drying and warming trend over the
coming week.
Will start the morning with clouds across all of the area... these
should continue most of the day before slowly decreasing from the
west. Morning lows limited how far they can fall as dewpts in the
mid to upper 60s cover the area. Rain and clouds will result in
another day of well below normal temperatures for the region with
readings in the 70s and 80s. Will also begin with a north wind that
will veer around to the east during the day and become south late.
The south wind will aid warmer temps on Sunday but may be Monday
before near normal temps in the upper 80s return. Highs in the 90s
expected by midweek.
Much of the area received locally heavy rain yesterday. Had
moderate rain overnight across the lower Trans Pecos with another
band of rain over the Eastern Permian Basin. The PW has dropped
some but was still high at 1.62 on MAF 00z sounding. Expect best
chance for heavy rain today will shift SE so will adjust the current
Flash Flood Watch and cut it back to only those counties most likely
to experience that and extend the time out to 00z Sunday. That is
not to say that some other parts of the region could not experience
locally heavy rain but should be more isolated in coverage. The new
watch will go in to effect at 09z. Have higher pops shifting south
toward the Rio Grande tonight and Sunday then rain chances begin to
drop off quickly with not much expected rest of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 80 65 82 63 / 40 10 10 0
Carlsbad 82 62 85 61 / 20 10 0 10
Dryden 84 70 87 67 / 70 30 30 10
Fort Stockton 79 65 83 62 / 50 10 10 0
Guadalupe Pass 76 61 80 60 / 20 10 10 10
Hobbs 78 60 81 61 / 20 10 0 10
Marfa 73 55 79 54 / 40 10 10 10
Midland Intl Airport 80 65 83 64 / 30 10 10 0
Odessa 81 65 83 63 / 30 10 10 0
Wink 82 65 85 64 / 30 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch through this evening for Big Bend Area-
Glasscock-Pecos-Reagan-Terrell-Upton.
&&
12/72Hazardous weather outlook, Sep 8, 3:58 AM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 358 AM CDT Sat Sep 8 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 358 AM CDT Sat Sep 8 2018 /258 AM MDT Sat Sep 8 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and occasional thunderstorms are expected today, especially in the southeast Permian Basin, Big Bend and lower Trans Pecos region of west Texas. Flash flooding is possible, especially in low lying areas. A Flash Flood Watch is in effect today for portions of the southeast Permian Basin, lower Trans Pecos and Big Bend region of west Texas. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday across mainly the lower Trans Pecos region and Big Bend of west Texas. The strongest storms will be capable of producing brief gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:06 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 4 hr |
| Sep 8, 8:35 AM CDT | Areal Flood Warning | MAF | Brewster | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.